Lori

by Lori
(San Jose)

Hi Wray, I've been reading your site for over a week now, many hours each day. I'm so confused my head is spinning. I know that I am estrogen dominant due to many of the symptoms, mainly anger, anxiety, water retention, belly fat, etc. I have not had a period since 3/11, which i'm pretty sure is due to the fact that I did the HCG diet. I lost weight and have somewhat maintained, but I know my hormones are out of whack. I've been using approx 160mg emerita (bought many tubes because you were out of stock and I'm impatient :))for about 3 weeks now and have noticed some improvements, esp in the water retention of my calves, oh and sleeping like a log. 2 of my main concerns are, the cream seems to really make me sleep/foggy during the day, and with 2 kids (6 & 8)it makes life difficult. My other concern, is that I really do want to start having a period again. This is where I'm REALLY confused... progesterone prevents ovulation, correct, and with no ovulation, there will be no period. So, if I'm doing high doses (160-200mg)every day to alleviate estrogen dominance and build up progesterone, how do I expect to get a cycle again? How do I know how long to stay on this elevated dose, or when to take a break to try to encourage a period. I've read so much and can't wrap my head around it. BTW...I just had a vitamin D test...I'm 44ng and continuing to take 24,000iu's to continue getting my levels up. I also take numerous vitamins and eat pretty healthy. I know if could balance my hormones I'd feel sooooo much more stable!! Thanks for your advice!!

Comments for Lori

Click here to add your own comments

Sep 15, 2012
Lori
by: Wray

Hi Lori It is confusing, even for me! What works for one women often doesn't for another. I'm corresponding with a woman who has continual heavy bleeding. The protocol which has helped so many, has so far not helped her after 9 days, this has me stumped. Luckily your query is not difficult. I'm not in favour of the hCG diet, it will disrupt hormones. hCG can cause ovarian hyperstimulation which can result in luteal-phase dysfunction, see here. These are more papers here and here. I'm delighted you've felt some improvement, there's no knowing which symptom will be helped and when. Or if new ones develop, as has the foggy brain and sleepiness. Although progesterone does help with sleep, as you've found, it does not cause one to be sleepy during the day, the reverse in fact. These two symptoms are related to oestrogen being stimulated and should resolve, but when, I have no idea! To clear your confusion, progesterone does not stop ovulation unless used prior to it as you are doing. It will only stop bleeding if amounts of 400mg/day or more are used. The woman I mentioned above is currently using 600mg/day and it has not stopped her bleeding. Please clear something up for me, the 3/11 you mention, does this mean you haven't had a period since March 2011, or since 11th March 2012? As the hCG has upset your cycle to the point you are not bleeding, I suggest you use the progesterone for 2-3 months, or until you feel stable. You can then stop the progesterone at this point. I have no idea if it will cause you to bleed, only by trying it will you know. If all goes according to plan, you should bleed within a day or two of stopping it. If this occurs wait for 14 days before starting it again, to initially follow a 28 day cycle. Unless you know how long your cycle was previous to the hCG diet. If longer or shorter than the average 28 days, rather follow that. Bearing in mind that a normal luteal phase in all women is always 12-14 days long, starting at ovulation and ending with bleeding. I'm so happy you had a vitamin D test, your results are better than most! And pleased you are taking such a good dose to get it up further. Don't forget to have another done about 3 months later. I'm not sure if you've read our page on How to use progesterone cream. You might also like to see the page on Menstruation. If you have a girl child, I feel this is essential reading, as a lack of vitamin D reduces the age of puberty quite substantially. Take care Wray

Sep 17, 2012
Response to Wray
by: Lori

Wray, Thank you so much for you reply! To answer your question, I haven't had a period since March 11, 2012, right after I started the HCG diet, which I will not be doing again due to many reasons. I am very paranoid about weight gain, which I think I might be noticing. From what I've read, is the "only" reason that one would gain weight due to "not a high enough dose"? If the dose is enough, there is no chance for weight gain, correct? I will do what you suggest, and use the cream continually for 2 months (I've already completed 1). Then I will stop "abruptly" (correct??), to see if I can encourage a period to come. If I get a cycle, I will then continue to use the cream from ovulation until period. If no cycle comes, how long should I stay off the cream before I resume again? I hope this all makes sense! And I'm definitely going to keep up the high dose Vitamin D...I have read so much information on the incredible benefits of it! Thanks again Wray for your support! Lori

Sep 18, 2012
Response to Wray
by: Wray

Hi Lori Very interesting how your period stopped right after you started the hCG diet. It doesn't surprise me, I gave you that paper which said it can cause luteal phase dysfunction. Yes, the only reason for the weight gain is if not enough progesterone is used. It speeds metabolism slightly, plus inhibiting mitosis, thus preventing cells from multiplying. Unlike oestrogen which causes cells to proliferate, including fat cells. Oestrogen also causes water retention, this is the reason some women put on weight rapidly. Progesterone is an excellent diuretic, so good it's now given to Traumatic Brain Injury victims to prevent any oedema forming. You might find encouragement from these comments here. I was originally hesitant in asking Mateja to increase very high because of her asthma. What you have outlined above is correct. But if no cycle comes, start it again 14 days later. This will be following a 28 day cycle, which is a beginning. So after another 14 days using it, stop it, and see if that causes a bleed. It might be you will need a higher amount, but stick to the one you're using if happy with it. Glad you're continuing with the high dose vitamin D. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...